Discussions that mention vicodin

Back Problems board


mamakitkat (Carol), I am asking you personally because you seem soooo knowledgable with all of this. I know if you had it your way you would not wish to be so knowledgable, meaning you would not be going through all that you are. THANKS!!! :D

I went back to my neurosurgeon (12 weeks post op) yesterday and he says I'm doing fine. Although I've had to increase my meds. and revert back to taking Vicodine. I was completely off that stuff. Anyway he has given my the OK to start PT. :bouncing: I go next Tuesday!!

Anyway my question is about Lyrica. Yesterday my doctor switched me from the Neurontin (1800 mg) a day to Lyrica 150mg twice a day. He says it better/stronger and has less side effects. Well since I've started taking it I'm having a hard time staying awake. I can hardly keep my eyes open. I have fallen asleep several times while reading some of the posting today. :yawn: Yesterday I slept off and on from around 3:00pm until 7:00am. And then my husband has to force me up. And it doesn't seem to be helping as much as the Neurontin. Does it take a while to "build up" in your system? Does it make anyone else extremely tired? If anyone has beeb taking Lyrica please let me know how it effects you.
Hi Mim :wave:
I'm in Summerville which about 20 miles outside of Charleton. Nice to meet ya!! :wave: Thanks for sharing your experience with Lyrica. I have gained weight while I was on Neurontin but I think it was a combo of no activity. Now that I'm more active I hope it will come right off. :rolleyes: My doctor did say that the side effects are less with Lyrica that Neurontin. The sleepiness seems to be getting better. :yawn: The one good thing about it is that I only have to take it twice a day as opposed to three times a day. It seems to be helping with the nerve pain but I sure can tell when it's time for another dose. :eek: And if I wait to long it seems to take forever for it to kick in. I've been having to take the 1/2 dose of the Vicodin to tolerate it until the Lyrica kicks in.

I have read that it my cause your hands and ankles swell. Has this been a problem for you?
Well hello neighbor, I am about about an hour and 15 away from Charleston. I have not noticed any swelling other than what I attribute to the heat and humidity (don't ya love our Souther humidity....lol). I usually swell some this time of year and I have not been drinking nearly enough water. Sorry to hear you are having to use vicodin also. I use Lortab and Flexeril along with the Lyrica and can function well with this combo. I see from your name that you have BMX kids, I am assisting my friend with the website as he builds a new 1.2 mile track here. THey are supposed to be scheduling races and practices in the next 5 to 6 weeks. Does your kid(s) participate in races? If so, I may see you this summer! Take care!
~Mim :wave:
:) (COLOR=Pink)xxx(/COLOR)[FONT=Comic Sans MS](FONT=Comic sans MS)xxx(/FONT)[/FONT]I hope I'm doing this right Carol, your the first person I'm writing to!! You ask about LYRICA and what it is and the side effects....well, I'm presently taking that medication myself, but half your actual dose. I gather you read the instruction leaflet that came with the tablets, and you understand what it is for?! I've been taking it since last August, and it did help, but only slightly. Basically, I had terrible, unbearable pain down my left leg, which amongst some pain, i had a burning sensation down the leg, along with numbness. My surgeon prescribed me this to see if it would relieve the agong I was in, but in all honesty, for me it didn't work! I went on to have a second spinal epidural procedure, which again didn't work, but I won't scare you with what I'm dealing with now, you wouldn't want to know..believe me. But I am now gladly free of the pain in my leg, but still suffer back pain. Plaese believe me when I say, once you have back/spinal problems, you will suffer all your life!! maybe some days will be better then others but you will always have some pain to bear. ( sorry, I'm being honest!) hopefully, your symptoms will ease like mine did, but I do sympathise and know what your dealing with. Just remember to keep taking them, and do not stop unless your GP or surgeon tells you, as it is a strong drug, and you have to be weaned off of them. I'm still on them now, but hope in the forseeable future I will be off them! Anyway, I hope I made you feel abit better over the side effects, and to tell your husband to be patient while they get settled in your system. Best wishes, take care from Pinkchic :)
Quote from scbmxmom:
mamakitkat (Carol), I am asking you personally because you seem soooo knowledgable with all of this. I know if you had it your way you would not wish to be so knowledgable, meaning you would not be going through all that you are. THANKS!!! :D

I went back to my neurosurgeon (12 weeks post op) yesterday and he says I'm doing fine. Although I've had to increase my meds. and revert back to taking Vicodine. I was completely off that stuff. Anyway he has given my the OK to start PT. :bouncing: I go next Tuesday!!

Anyway my question is about Lyrica. Yesterday my doctor switched me from the Neurontin (1800 mg) a day to Lyrica 150mg twice a day. He says it better/stronger and has less side effects. Well since I've started taking it I'm having a hard time staying awake. I can hardly keep my eyes open. I have fallen asleep several times while reading some of the posting today. :yawn: Yesterday I slept off and on from around 3:00pm until 7:00am. And then my husband has to force me up. And it doesn't seem to be helping as much as the Neurontin. Does it take a while to "build up" in your system? Does it make anyone else extremely tired? If anyone has beeb taking Lyrica please let me know how it effects you.